MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA; PERIPHERAL IV CATHETERS
Catalog Number 383538
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd nexiva catheter separated.The following information was provided by the initial reporter: i had a very unfortunate event happen to a pt yesterday who was coming in a sensitive issue the nurses poked her 2 times then called us.I successfully placed a 20 g 1.75 went to flush it and noticed blood running down her arm.I took the dressing off and noted that the iv tubing was completely separated form wings of the catheter.Yes, an adverse event happened.Pt had previously been poked 2 times before they called us.I successfully placed a 20 g 1.75 went to flush it and noticed blood running down her arm.I took the dressing off and noted that the iv tubing was completely separated form wings of the catheter.The patient was extremely upset that not only had she been poked now 3 times, but we needed to poke her again.
 
Additional Manufacturer Narrative
In response to the event reported by your facility, a device history review was conducted for lot number 4276209.Our records show that this is the only instance of this issue occurring in this production batch.Six nexiva units were received for evaluation, five of which were sealed and one unsealed.Visual inspection of the sealed units confirmed proper adhesive bonding between the extension tubing and catheter adapter, with no damage or defects observed.The unsealed unit exhibited evidence of use and was received with the extension tubing completely separated from the adapter.No signs of cutting or tampering were observed, and uv light inspection revealed insufficient adhesive at the bonding site.Based on the results of this investigation, the reported complaint of tubing separation was confirmed and determined to be manufacturing-related.To prevent future occurrences of this event our engineers have issued a notification to the appropriate personnel of this occurrence.
 
Event or Problem Description
No new information,.

Brand Name
NEXIVA
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22777946
Report Number1710034-2025-01327
Device Sequence Number9167031
Product Code FOZ
UDI-Device Identifier00382903835386
UDI-Public(01)00382903835386(11)241029(17)271031(10)4276209
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383538
Device Lot Number4276209
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2025
Supplement Date Received by Manufacturer09/15/2025
Initial Report FDA Received Date08/11/2025
Supplement Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown